Thunderstorm Wind, Brazos
- When
- August 2, 2:15 PM CST
- Where
- Brazos County, Millican
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Public
- Coordinates
- 30.470, -96.200
Large tree limbs were downed in Millican.
Mid afternoon storms produced some wind gusts and large hail.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS HGX wrote it up.
Mid afternoon storms produced some wind gusts and large hail.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before the first event at Aug 2, 11:17 AM CST, 2 hours 58 minutes earlier.
Area Forecast Discussion National Weather Service Houston/Galveston TX 1217 PM CDT Sun Aug 2 2020 .DISCUSSION... .AVIATION [18Z TAF Issuance]... Beginning to see isolated TSRA and SCT SHRA develop north of CLL with daytime heating. Expect to see SCT TSRA near CLL and UTS later this afternoon, so added a TEMPO for TSRA at those TAF sites. It is possible a TSRA could develop further south near central TAF sites, but the prob is low attm. Will watch and amend if necessary. Should see a light E/SE wind develop late this afternoon/early eve. 33 && .PRELIMINARY POINT TEMPS/POPS... College Station (CLL) 96 74 98 76 98 / 30 10 20 0 10 Houston (IAH) 94 77 96 77 97 / 20 10 30 0 20 Galveston (GLS) 89 80 91 80 92 / 20 10 20 0 10 && .HGX WATCHES/WARNINGS/ADVISORIES... TX...NONE. GM...NONE. && Discussion...33
Special Weather Statement
National Weather Service Houston/Galveston TX
111 PM CDT Sun Aug 2 2020
TXZ163-176-177-196-198-021900-
Walker TX-Madison TX-Brazos TX-Grimes TX-Houston TX-
111 PM CDT Sun Aug 2 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN GRIMES...NORTHEASTERN
BRAZOS...SOUTHWESTERN HOUSTON...MADISON AND WEST CENTRAL WALKER
COUNTIES UNTIL 200 PM CDT...
At 109 PM CDT, Doppler radar was tracking scattered strong
thunderstorms centered 10 miles northwest of Madisonville, moving
southeast at 15 mph.
Pea size hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
Madisonville, Bedias, Kurten, Wixon Valley, Normangee, Iola, North
Zulch and Carlos.
LAT...LON 3104 9568 3072 9570 3054 9608 3080 9642
3092 9634 3097 9625 3100 9617 3107 9605
3109 9598 3109 9576 3110 9576
TIME...MOT...LOC 1809Z 312DEG 16KT 3107 9608Special Weather Statement
National Weather Service Houston/Galveston TX
156 PM CDT Sun Aug 2 2020
TXZ176-196-198-021945-
Madison TX-Brazos TX-Grimes TX-
156 PM CDT Sun Aug 2 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN GRIMES...
NORTHEASTERN BRAZOS AND SOUTHWESTERN MADISON COUNTIES UNTIL 245 PM
CDT...
At 153 PM CDT, Doppler radar was tracking strong thunderstorms near
Kurten, or 10 miles northeast of Bryan, and 5 miles west of North
Zulch moving southeast at 15 mph.
Half inch to Penny size hail and winds in excess of 40 mph will be
possible with these storms.
Locations impacted include...
Eastern College Station, eastern Bryan, Kurten, Wixon Valley, Iola,
North Zulch and Carlos.
LAT...LON 3079 9635 3094 9628 3098 9612 3076 9595
3060 9604 3052 9621
TIME...MOT...LOC 1853Z 315DEG 14KT 3075 9622Special Weather Statement
National Weather Service Houston/Galveston TX
233 PM CDT Sun Aug 2 2020
TXZ176-177-195>199-022015-
Walker TX-Madison TX-Washington TX-Brazos TX-Grimes TX-Burleson TX-
Montgomery TX-
233 PM CDT Sun Aug 2 2020
...SIGNIFICANT WEATHER ADVISORY FOR BURLESON...GRIMES...CENTRAL
WASHINGTON...BRAZOS...NORTHWESTERN MONTGOMERY...SOUTHWESTERN MADISON
AND SOUTHWESTERN WALKER COUNTIES UNTIL 315 PM CDT...
At 231 PM CDT, Doppler radar was tracking scattered strong
thunderstorms moving southeast at 20 mph.
Half inch hail and winds in excess of 40 mph will be possible with
the stronger thunderstorms.
Locations impacted include...
College Station, Bryan, Brenham, Navasota, Caldwell, Washington,
Somerville, Snook, Bedias, Kurten, Wixon Valley, Millican, Anderson,
Lake Somerville Dam, Kyle Field, Iola, Lyons, North Zulch, Roans
Prairie and Richards.
LAT...LON 3073 9662 3070 9656 3074 9646 3091 9635
3102 9612 3055 9551 3009 9648 3066 9677
TIME...MOT...LOC 1931Z 324DEG 25KT 3057 9617Special Weather Statement
National Weather Service Houston/Galveston TX
312 PM CDT Sun Aug 2 2020
TXZ195>199-211-212-022115-
Washington TX-Brazos TX-Waller TX-Grimes TX-Burleson TX-
Montgomery TX-Austin TX-
312 PM CDT Sun Aug 2 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL AUSTIN...
BURLESON...SOUTHERN GRIMES...WASHINGTON...BRAZOS...WEST CENTRAL
MONTGOMERY AND NORTHERN WALLER COUNTIES UNTIL 415 PM CDT...
At 311 PM CDT, Doppler radar was tracking scattered strong
thunderstorm, moving southeast at 20 mph.
Half inch hail and winds in excess of 40 mph will be possible with
the stronger storms.
Locations impacted include...
College Station, Bryan, Brenham, Navasota, Hempstead, Caldwell,
Washington, Somerville, Montgomery, Snook, Burton, Wixon Valley,
Millican, Anderson, Todd Mission, Lake Somerville Dam, Kyle Field,
Lake Somerville State Park & Trailway, Lyons and Dobbin.
LAT...LON 3073 9661 3070 9656 3074 9646 3081 9642
3082 9639 3060 9609 3044 9554 3023 9582
2996 9643 3024 9671 3025 9670 3030 9664
3032 9674 3039 9679 3047 9691 3049 9690
3054 9692 3056 9696
TIME...MOT...LOC 2011Z 323DEG 23KT 3056 9651The Ft Hood radar (KGRK), 117 km away, was scanning. The volume nearest the first event began at 20:13 UTC.
2 thunderstorm wind, 1 hail. Local standard time, as filed.
Large tree limbs were downed in Millican.
Quarter sized hail was reported.
A large tree was downed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2020Every state in 2020This day in weather historyWarnings in Texas, August 2020
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 898709, 898708, 898710.